Alert archive / North Dakota / Wind Chill Advisories in 2020
Wind Chill Advisory 2, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Jan 10, 2020, 1:43 PM CST for 15 counties in North Dakota. It took effect at Jan 10, 2020, 7:00 PM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2020, 1:43 PM CST (19:43 UTC)
- In effect from
- Jan 10, 2020, 7:00 PM CST
- Expired
- Jan 11, 2020, 12:00 PM CST
- In force
- 17 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Pierce County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 97 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -133 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
376 WWUS43 KBIS 101943 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 143 PM CST Fri Jan 10 2020 NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-110345- /O.NEW.KBIS.WC.Y.0002.200111T0100Z-200111T1800Z/ Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Burleigh- Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Velva, Towner, Drake, Rugby, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Bismarck, Steele, Tappen, Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 143 PM CST Fri Jan 10 2020 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON CST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Turtle Mountains, portions of south central through the James River Valley. * WHEN...From 7 PM this evening to noon CST Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ KS
5 follow-up statements
864 WWUS43 KBIS 110035 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 635 PM CST Fri Jan 10 2020 NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-110845- /O.CON.KBIS.WC.Y.0002.200111T0100Z-200111T1800Z/ Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Burleigh- Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Velva, Towner, Drake, Rugby, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Bismarck, Steele, Tappen, Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 635 PM CST Fri Jan 10 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Turtle Mountains, portions of central North Dakota including the James River Valley. * WHEN...From 7 PM this evening to noon CST Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and wind will combine to generate low wind chills. This will result in frost bite and lead to hypothermia if precautions are not taken. If you must venture outdoors, make sure to cover exposed skin and limit your time outdoors. && $$
155 WWUS43 KBIS 110346 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 946 PM CST Fri Jan 10 2020 NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-111200- /O.CON.KBIS.WC.Y.0002.000000T0000Z-200111T1800Z/ Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Burleigh- Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Velva, Towner, Drake, Rugby, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Bismarck, Steele, Tappen, Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 946 PM CST Fri Jan 10 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Turtle Mountains, portions of central North Dakota including the James River Valley. * WHEN...Through noon CST Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and wind will combine to generate low wind chills. This will result in frost bite and lead to hypothermia if precautions are not taken. If you must venture outdoors, make sure to cover exposed skin and limit your time outdoors. && $$
209 WWUS43 KBIS 110852 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 252 AM CST Sat Jan 11 2020 NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-111700- /O.CON.KBIS.WC.Y.0002.000000T0000Z-200111T1800Z/ Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Burleigh- Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Velva, Towner, Drake, Rugby, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Bismarck, Steele, Tappen, Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 252 AM CST Sat Jan 11 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Turtle Mountains, portions of central North Dakota including the James River Valley. * WHEN...Through noon CST Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and wind will combine to generate low wind chills. This will result in frost bite and lead to hypothermia if precautions are not taken. If you must venture outdoors, make sure to cover exposed skin and limit your time outdoors. && $$ waa
404 WWUS43 KBIS 111457 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 857 AM CST Sat Jan 11 2020 NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-111800- /O.CON.KBIS.WC.Y.0002.000000T0000Z-200111T1800Z/ Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Burleigh- Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Velva, Towner, Drake, Rugby, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Bismarck, Steele, Tappen, Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 857 AM CST Sat Jan 11 2020 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Turtle Mountains, portions of central North Dakota including the James River Valley. * WHEN...Through noon CST Saturday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and wind will combine to generate low wind chills. This will result in frostbite and lead to hypothermia if precautions are not taken. If you must venture outdoors, make sure to cover exposed skin and limit your time outdoors. && $$ Hollan
098 WWUS43 KBIS 111758 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 1158 AM CST Sat Jan 11 2020 NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-111900- /O.EXP.KBIS.WC.Y.0002.000000T0000Z-200111T1800Z/ Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Burleigh- Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Velva, Towner, Drake, Rugby, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Bismarck, Steele, Tappen, Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 1158 AM CST Sat Jan 11 2020 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... Temperatures and wind chill values will continue to slowly warm this afternoon. Wind chills as low as 20 below zero will remain possible in the James River Valley through tonight. $$ Hollan
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 10, 11:54 AM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Jan 10, 11:54 AM CST, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1154 AM CST Fri Jan 10 2020 .UPDATE... Issued at 1154 AM CST Fri Jan 10 2020 Latest satellite imagery shows high clouds across south central and into the James River Valley continuing to shift east. Wind chill values expected to warm above criteria around noon, so will let the current wind chill advisory expire. Another wind chill advisory will be needed this evening east of the Missouri River, and will address this in the afternoon discussion. Otherwise, clear west and north, and becoming mostly sunny south central through the James River Valley this afternoon with cold temperatures continuing. UPDATE Issued at 844 AM CST Fri Jan 10 2020 Latest satellite imagery shows a clear sky west and north, and a mid/high level overcast south central through the James River Valley. High pressure over far northwest North Dakota and northeastern Montana will slide southeast today. The NAM/GFS 700mb-500mb relative humidities both show a trend toward drier air aloft pressing in from the west and north through the day. Thus, expect a decrease in cloudiness/increasing sunshine across south central ND. Wind chills between 25 below and 35 below zero continue within the wind chill advisory area, thus will continue this through the morning. Forecast is on track. UPDATE Issued at 617 AM CST Fri Jan 10 2020 Latest wind chills ranging from -25 to -35 in the advisory area. Latest satellite and radar data show clouds continue to decrease across the south with light precipitation generally south of teh border. Current forecast looks good. && .SHORT TERM...(Today and tonight) Issued at 348 AM CST Fri Jan 10 2020 Concerns for the short term will focus on the dangerous wind chills this morning north and central, followed by another round of cold wind chills east central tonight. With the arctic high moving southeast across the region this morning, and resulting surface pressure rises in the 3 to 5 mb range per 6 hours, we should maintain surface winds of 10 to 20 mph across the region. Bitter cold wind chills of 25 to 35 below are expected this morning where the current Wind Chill Advisory remains in effect. Tonight, as the arctic air moves east, we expect some moderation of temperatures in southerly windflow west. But arctic air in place east will again support cold wind chills of 25 to 30 below, mainly along and east of a Bismarck to Minot line. We will let the day shift issue any needed advisory for this. Skies will generally be clear tonight with lows around 15 below east central to near 10 above southwest. .LONG TERM...(Saturday through Thursday) Issued at 348 AM CST Fri Jan 10 2020 We do not see any major winter storms in the extended period, but the major concerns will be the persistent very cold air expect to arrive by the middle of the workweek. After the cold wind chills Saturday morning, the next threat for dangerous wind chills will be Tuesday through Thursday. We will highlight the cold air and wind chills in the Hazardous Weather Outlook. Wind chills colder than 40 below and actual temperatures are likely to remain below zero during this period. There will be periodic chances for light snow, mainly Saturday afternoon and night and again Monday afternoon and Monday night. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1154 AM CST Fri Jan 10 2020 VFR cigs/vsbys with high clouds over KBIS/KJMS through mid afternoon then clearing. SKC expected at the remaining terminals until 12z Saturday, then increasing mid level clouds will begin to move into KXWA and KDIK between 12z and 18z Saturday. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until noon CST today for NDZ001>005-009>013- 021>023-025-035>037. && UPDATE...KS SHORT TERM...WAA LONG TERM...WAA AVIATION...KS
Hazardous weather outlook, Jan 10, 12:10 PM CST, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1210 PM CST Fri Jan 10 2020 NDZ004-005-012-013-022-023-025-035>037-046>048-050-051-111815- Bottineau-Rolette-McHenry-Pierce-Sheridan-Wells-Foster-Burleigh- Kidder-Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- 1210 PM CST Fri Jan 10 2020 This Hazardous Weather Outlook is for portions of north central North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...This Afternoon and Tonight Dangerous wind chills to 30 below zero are forecast Friday evening through Saturday morning from the Turtle Mountains south through the James River Valley. Dangerous wind chills are forecast Monday night through Thursday. Wind chill headlines appear likely at this time. Check back for future updates. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001>003-009>011-017>021-031>034-040>045-111815- Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Golden Valley-Billings-Stark-Morton-Slope- Hettinger-Grant-Bowman-Adams-Sioux- 1210 PM CST Fri Jan 10 2020 /1110 AM MST Fri Jan 10 2020/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Dangerous wind chills are forecast Monday night through Thursday. Wind chill headlines appear likely at this time. Check back for future updates. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. KS
Nearby
Wind Chill Advisories in North Dakota, 2020Every wind chill advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.